Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 2, 2020, 8:26 PM CDT for Hitchcock County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2020, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 3, 2020, 12:12 AM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WGUS53 KGLD 030126
FFWGLD
NEC087-030530-
/O.NEW.KGLD.FF.W.0009.200603T0126Z-200603T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
826 PM CDT Tue Jun 2 2020
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Hitchcock County in southwestern Nebraska...
* Until 1230 AM CDT.
* At 826 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Trenton, Culbertson, Palisade and Stratton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4007 10077 4002 10132 4035 10132 4035 10076
FLASH FLOOD...RADAR INDICATED
$$
JRM2 follow-up statements
487
WGUS73 KGLD 030330
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
1030 PM CDT Tue Jun 2 2020
NEC087-030530-
/O.CON.KGLD.FF.W.0009.000000T0000Z-200603T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hitchcock NE-
1030 PM CDT Tue Jun 2 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
HITCHCOCK COUNTY...
At 1027 PM CDT, precipitation is ending across the warned area.
Radar estimates up to three inches of rain have already fallen, with
heavy rain occurring over a large area that drains into Frenchman
creek. The runoff from the heavy rain will continue to create flash
flooding, especially in low lying and poorly drained locations.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Trenton, Culbertson, Palisade and Stratton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4007 10077 4002 10132 4035 10132 4035 10076
FLASH FLOOD...RADAR INDICATED
$$
JRM169 WGUS73 KGLD 030512 FFSGLD Flash Flood Statement National Weather Service Goodland KS 1212 AM CDT Wed Jun 3 2020 NEC087-030522- /O.CAN.KGLD.FF.W.0009.000000T0000Z-200603T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hitchcock NE- 1212 AM CDT Wed Jun 3 2020 ...THE FLASH FLOOD WARNING FOR HITCHCOCK COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4007 10077 4002 10132 4035 10132 4035 10076 $$ JN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:34 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 6:34 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Goodland KS 534 PM MDT Tue Jun 2 2020 .SHORT TERM...(This evening through Friday) Issued at 1235 PM MDT Tue Jun 2 2020 Tonight...strong to severe thunderstorms are expected to continue through this evening then dissipate by midnight. Low temperatures fall into the mid 50s to mid 60s. Wednesday-Wednesday night...another round of showers and thunderstorms are expected to move into the northwest 1/2 to 1/3 of the area in the mid to late afternoon hours from the northwest, continuing southeast across the remainder of the area through about midnight. Good upper jet support to keep the storms going after dark and we could see an MCS type event or organized convective cluster. High temperatures will be cooler compared to the past few days with readings in the upper 80s to low 90s. Low temperatures are expected to be in the mid 50s to low 60s. Thursday-Thursday night...as has been the case the past few days we will have another chance of afternoon and evening thunderstorms as another weather disturbance moves through under northwest flow aloft. High temperatures warm back up into the low to upper 90s. Low temperatures remain mild for this time of year with mid 50s to mid 60s. Friday...at present time it appears that we'll be thunderstorm free during the day but will have to watch the far western/northwest fringes closely as GFS advertising another disturbance approaching per 700-500mb relative humidity. High temperatures reach the mid 90s to around 100. .LONG TERM...(Friday night through Tuesday) Issued at 155 PM MDT Tue Jun 2 2020 Not much has changed from yesterday's discussion. The models are still showing an upper-level ridge building over the High Plains. With it, an upper-level close low will move up the west side of the ridge, from the SOCAL coast, and become an open wave by the time it reached the top of the axis. Towards the end of the period, this ridge will continue to move eastward while a low/trough moves into the Rockies region, from the PACNORWEST, behind it, along with its associated surface front. This pattern will produce mostly hot (middle to upper 90) and dry conditions for the period with the exception of Saturday, were we could see showers and thunderstorms related to the open wave, and Monday, were the showers and thunderstorms will be associated with the front. In addition, highs on Tuesday will drop into the lower 80s behind the front. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 534 PM MDT Tue Jun 2 2020 Vfr conditions are forecast for both KGLD and KMCK terminals through the TAF period. That being said, both terminals could see thunderstorms through approximately 03 or 04z which could produce sub-vfr conditions, strong winds, and even large hail. Cloud cover will linger through the evening as storms persist then dissipate in the region. Clearer skies should return by midday Wednesday before another round of storms and clouds develops in the late afternoon. Wind will generally be from the north tonight around 10 to 15 knots (with higher gusts at KGLD in the evening). However, wind speed and direction may be impacted by nearby thunderstorm activity. Light winds shift to the east Wednesday morning, then to the southeast in the afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BW AVIATION...JBH
Hazardous weather outlook, Jun 2, 3:07 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 207 PM MDT Tue Jun 2 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 207 PM MDT Tue Jun 2 2020 /307 PM CDT Tue Jun 2 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms are possible across much of the Tri- State area through 10 PM MDT (11 PM CDT). The primary hazards will be hail up to the size of golfballs, wind gusts to 65 mph, landspout tornadoes and locally heavy rainfall. The strong and sudden wind gusts could produce blowing dust and reduced visibilities. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... There is a Slight Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Wednesday. Large hail and damaging winds are the primary hazards. There is a Marginal Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Thursday. Large hail and damaging winds are the primary hazards. Near critical fire weather conditions are expected across far eastern Colorado Saturday and Sunday afternoon. Elevated fire weather conditions are expected across far eastern Colorado Monday and Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 2, 6:54 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 WSW PALISADE 40.33N 101.17W
06/02/2020 E2.75 INCH HITCHCOCK NE PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 4 WSW
PALISADE. CITIZEN FOUND BASEBALL SIZED HAIL
WHEN GOING OUTSIDE.
&&
KMKLocal storm report, Jun 2, 7:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL PALISADE 40.35N 101.11W
06/02/2020 E0.70 INCH HITCHCOCK NE PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&
KMKLocal storm report, Jun 2, 7:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 9 SSW SAINT FRANCIS 39.66N 101.87W
06/02/2020 E0.88 INCH CHEYENNE KS TRAINED SPOTTER
&&
KMKSpecial weather statement, Jun 2, 7:17 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Goodland KS 617 PM MDT Tue Jun 2 2020 COZ090-KSZ001-030030- Yuma County CO-Cheyenne KS- 617 PM MDT Tue Jun 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO AND NORTHERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS UNTIL 630 PM MDT/730 PM CDT/... At 617 PM MDT/717 PM CDT/, Doppler radar was tracking a strong thunderstorm 9 miles west of St. Francis, moving north at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... St. Francis, Beecher Island and Wheeler. This includes Highway 385 between mile markers 231 and 235. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If you see an advancing wall of dust, do not drive into it. Blowing dust can quickly reduce visibility which can result in deadly traffic accidents, chain collisions and massive pileups. && LAT...LON 3978 10155 3964 10214 3997 10227 4000 10161 TIME...MOT...LOC 0017Z 174DEG 19KT 3979 10197 JRM
Local storm report, Jun 2, 7:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 NNE HALE 39.75N 102.05W
06/02/2020 E0.25 INCH YUMA CO NWS EMPLOYEE
REPORTED VIA OFF-DUTY NWS EMPLOYEE.
&&
KMKLocal storm report, Jun 2, 8:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 6 N KANORADO 39.43N 102.04W
06/02/2020 M2.00 INCH SHERMAN KS PUBLIC
2 INCHES OF RAIN FELL OVER 30 MINUTES.
REPORTED VIA SOCIAL MEDIA.
&&
KMKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:04 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 37 min |
| Jun 2, 8:34 PM CDT | Special Weather Statement | GLD | Red Willow | 26 min |
| Jun 2, 8:58 PM CDT | Special Weather Statement | GLD | Red Willow | 32 min |
| Jun 3, 5:15 PM CDT | Special Weather Statement | GLD | Dundy | 15 min |
| Jun 3, 5:21 PM CDT | Special Weather Statement | GLD | Dundy | 24 min |
| Jun 3, 5:33 PM CDT | Special Weather Statement | GLD | Dundy | 27 min |
| Jun 3, 5:40 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 65 min |
| Jun 3, 5:53 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 52 min |
| Jun 3, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 29 min |
| Jun 3, 6:34 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 56 min |
| Jun 3, 6:44 PM CDT | Special Weather Statement | GLD | Hitchcock | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.